Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 57, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 29, 2022, 9:19 PM PDT for San Bernardino County, California; Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2022, 9:19 PM PDT (04:19 UTC)
- Expired
- Jul 30, 2022, 12:30 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 100 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 2329 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931
WGUS55 KVEF 300419
FFWVEF
CAC071-NVC003-300730-
/O.NEW.KVEF.FF.W.0057.220730T0419Z-220730T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
919 PM PDT Fri Jul 29 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
West Central Clark County in southern Nevada...
* Until 1230 AM PDT.
* At 919 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain along a line from Sandy Valley to Tecopa moving south.
Between 0.5 and 1 inch of rain has fallen. Flash flooding is
ongoing or expected to begin shortly. This will impact Highway 127
as well as Kingston Road.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Baker, Dumont Dunes, Tecopa, Sr 127 Near Dumont Dunes, Sandy
Valley and Goodsprings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3522 11625 3552 11668 3580 11659 3581 11565
3594 11582 3605 11562 3574 11532 3525 11575
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CO1 follow-up statement
204
WGUS75 KVEF 300720
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1220 AM PDT Sat Jul 30 2022
CAC071-NVC003-300730-
/O.EXP.KVEF.FF.W.0057.000000T0000Z-220730T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
1220 AM PDT Sat Jul 30 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM PDT EARLY THIS MORNING
FOR SAN BERNARDINO AND WEST CENTRAL CLARK COUNTIES...
The heavy rain has ended. Please continue to heed remaining road
closures.
LAT...LON 3522 11625 3552 11668 3580 11659 3581 11565
3594 11582 3605 11562 3574 11532 3525 11575
$$
COWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:28 PM PDT, 6 hours 51 minutes earlier.
Area forecast discussion, Jul 29, 2:28 PM PDT, 6 hours 51 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 228 PM PDT Fri Jul 29 2022 .SYNOPSIS...Moist and unstable air will remain over much of the region through the weekend and into early next week. Heavy rain and flash flooding are the primary concerns, but the potential for damaging winds exists as well. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .SHORT TERM...Through Saturday night. Scattered thunderstorms developing over central Nevada this afternoon were propagating southward and storm coverage is more extensive today due to apparent forcing from an upper level circulation over northeast Nevada. These storms will continue expanding and will likely combine to form multicell clusters as they push down into Clark, southern Nye and northern San Bernardino counties this early this evening. Storms in Clark County may merge with storms coming out of northwest Arizona. The main threat will be strong or damaging winds with the potential of isolated gusts of 60 to 70 mph primarily over Clark County this evening where the HREF continues to depict a bullseye of 70-80 percent probability of gusts over 35 mph this evening and a 10 percent probability of gusts over 58 mph. Thunderstorms will again be capable of producing heavy rain, but will be moving at 15-25 mph. Localized flash flooding will be possible, but should not be too extensive given the speed of the storms. These will move into an increasingly moisture rich and unstable environment with ML CAPE values 1000-1500 J/kg over much of Clark County early this evening which will facilitate rapid thunderstorm development. Storms will dissipate late this evening and overnight. The weather pattern of the past three days begins to transition Saturday to become less favorable for storms to propagate down from the north. However, it will likely be another active day as the inverted trough over Arizona progress toward southeast California and brings more moisture over western San Bernardino and Inyo counties. This feature will likely serve to enhance convection along its leading edge which brushes southern Nevada and southeast California by Saturday afternoon and extensive PoP valus of 30-40 percent are in place across almost all of our area with 60-70 in the Spring Mountains. .LONG TERM...Sunday through Friday. The high that has been parked over northern Nevada will migrate over Utah by Sunday allowing a broad southeast to southerly flow advecting moisture across our entire area. The aforementioned inverted trough will be lifting up central California and will likely influence extensive showers and thunderstorms across the southern Sierra and Owens Valley. PoP values of 60 to 70 percent remain over northern Inyo County and expand across central Nevada as a trough swinging into the Pacific Northwest increases convergence across the region. This will lead to scattered to numerous thunderstorms. A general drying trend is indicated Tuesday through Thursday as the trough brings drier air in from the west and northwest. PoP values gradually decrease accordingly each of those days. PoP values tick back up Friday over southern Nevada and northwest Arizona as southerly flow redevelops and brings additional moisture back our way. Temperatures will remain below normal through early next week, but will climb back near normal as moisture decreases by the middle of the week. && .AVIATION...For Harry Reid...Winds will generally remain light through the day, but will favor a southeast direction at times. Wind speeds are expected to remain around 8 kts or less. There continues to be strong agreement in the models that another area of convection will move across southern Nevada this evening. The timing of the storms looks similar to what was experienced Thursday evening and a TEMPO group has been included between 02Z to 06Z for this activity. Any storms that do develop should clear the terminal by late evening and light and variable winds are expected to develop once again overnight into Saturday morning. For the rest of southern Nevada, northwest Arizona and southeast California...Prevailing winds will continue to be light at area TAF sites today with wind speeds generally below 10kts. Scattered areas of convection will likely develop this afternoon, especially over the eastern half of the region. Model guidance is showing a strong signal that an area of convection will move south across southern Nevada and eastern San Bernardino counties this evening. Las Vegas area TAF sites will have the best chance of storms between 01z-07Z and the Colorado River Valley sites between 04 and 08Z. There is also some indication that the convection could make it as far west as KDAG between 04Z and 08Z as well, although chances are a bit lower in this area. All TAF sites should see light winds return overnight into Saturday morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair LONG TERM...Adair AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 29, 7:29 PM PDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
729 PM PDT FRI JUL 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM FLASH FLOOD 1 NW PAHRUMP 36.21N 115.99W
07/29/2022 NYE NV LAW ENFORCEMENT
PAHRUMP SO REPORTED FLOODING AT THE
INTERSECTION OF E WILSON RD AND EAST ST IN
CENTRAL PAHRUMP. TIME ESTIMATED BY RADAR.
0622 PM FLASH FLOOD 4 SE FURNACE CREEK 36.42N 116.81W
07/29/2022 INYO CA PARK/FOREST SRVC
THE DV VISITORS CENTER REPORTED THAT HIGHWAY
190 WAS IMPASSABLE IN SPOTS BETWEEN BEATTY
JUNCTION AND THE FURNACE CREEK WASH RD.
&&
MWLocal storm report, Jul 29, 7:47 PM PDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
747 PM PDT FRI JUL 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 27 SSE LITTLEFIELD 36.51N 113.82W
07/29/2022 M58 MPH MOHAVE AZ MESONET
WIND GUST OF 58 MPH WAS MEASURED AT OLAF
KNOLLS RAWS SITE. OBSERVATION CAME IN AT
733PM, BUT ACTUAL GUST WAS LIKELY CLOSER TO
7PM BASED ON RADAR.
&&
MWThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:45 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 29, 6:32 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 29, 7:58 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 29, 10:51 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 30, 12:47 AM PDT | Flood Watch | VEF | San Bernardino | 22 hr |
| Jul 30, 1:05 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 30, 1:45 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Jul 30, 3:40 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 65 min |
| Jul 29, 6:16 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 59 min |
| Jul 29, 6:36 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
| Jul 29, 6:48 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 57 min |
| Jul 29, 7:33 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 87 min |
| Jul 29, 8:12 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 48 min |
| Jul 29, 8:20 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 29, 8:50 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 29, 9:47 PM PDT | Dust Storm Warning | VEF | Clark | 58 min |
Nearby
Flash Flood Warnings in California, 2022Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.